MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-10-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received; therefore, the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint was confirmed based on the customer¿s testimony.Prior to distribution all evo-20-25-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for the evo-20-25-10-e device of lot number c1215702 revealed no discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1215702; upon review of complaints this failure mode has not occurred previously with this lot # c1215702.Information provided indicates that the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After placement of the wire guide into the stomach without problem, the endoscope is now out and the user started to deploy the evolution stent with no issues.The safety wire (at the point of no return) was pulled out but not fully (15 cm).The distal part of the stent is deployed but the proximal part of the stent did not look like it deployed well.The doctor decided to remove the whole system.Out of the body, they saw that the stent was still fixed to the catheter.The doctor left the wire guide in the patient and placed another evo-20-25-10-e with success.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5807981
Report Number3001845648-2016-00185
Device Sequence Number416489
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)180329(10)C1215702
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-10-E
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/21/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2016
Initial Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1